MAUDE Adverse Event Report: TEOXANE SA RHA 3; HYALURONIC ACID DERMAL FILLER

TEOXANE SA RHA 3; HYALURONIC ACID DERMAL FILLER
Lot Number SEE B6
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Foreign Body Embolism (4439)
Date of Event 07/12/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Primevigilance notified teoxane of an adverse event on (b)(6) 2024.The patient was injected with rha 3 in the nasolabial folds on (b)(6) 2024.The injection was administered with an unspecified needle.Two days after the injection, on (b)(6) 2024, the patient exhibited redness and a pustule around the left nasolabial fold at the injection site.As a treatment, the injector prescribed an antibiotic (doxycycline, 100 mg), and an unknown quantity of hyaluronidase was administered by a different provider.On (b)(6) 2024 we were informed that the symptoms were resolving.According to the patient's medical history, she had a history of acne and has suffered from breast cancer.Due to the limited information received and the potential seriousness of the events erported, on (b)(6) 2024, theteoxane's medical expert was contacted to provide a diagnosis.According to him, the events reported and pictures would be compatible with a vascular occlusion.Therefore, the case was upgraded as reportable to the fda.At the time of this report, no additional information is available, but the situation and symptoms remain monitored.
 
Additional Manufacturer Narrative
The symptoms are monitored and additional information will be added to final report.
 
Event or Problem Description
Primevigilance notified teoxane of an adverse event on (b)(6) 2024.The patient was injected with rha 3 in the nasolabial folds on (b)(6) 2024.The injection was administered with an unspecified needle.Two days after the injection, on (b)(6) 2024, the patient exhibited redness and a pustule around the left nasolabial fold at the injection site.As a treatment, the injector prescribed an antibiotic (doxycycline, 100 mg), and an unknown quantity of hyaluronidase was administered by a different provider.On (b)(6) 2024 we were informed that the symptoms were resolving.According to the patient's medical history, she had a history of acne and has suffered from breast cancer.Due to the limited information received and the potential seriousness of the events reported, on (b)(6) 2024, the teoxane's medical expert was contacted to provide a diagnosis.According to him, the events reported and pictures would be compatible with a vascular occlusion.Therefore, the case was upgraded as reportable to the fda.Despite reminders, no updates were provided, thus the case was closed as is.
 
Additional Manufacturer Narrative
Vascular complications are rare and serious side effects, although they are widely known and documented in the context of dermal filler injections.They are related to the accidental injection of the product inside or close to a blood vessel, leading to its occlusion or compression.The local deprivation of blood supply causes tissue anoxia.If enough hyaluronidase is injected on time, symptoms can be fully resolved without sequalae.If the vascular complication is not detected, diagnosed, and treated promptly, it can lead to skin necrosis.The risk of such adverse reactions is mentioned in the instructions for use of products.

Brand Name
RHA 3
Common Device Name
HYALURONIC ACID DERMAL FILLER
Manufacturer (Section D)
TEOXANE SA
rue de lyon 105
geneva, 1203
SZ  1203
Manufacturer Contact
paulina pietrucha
SZ  
MDR Report Key19970663
Report Number3005975625-2024-00464
Device Sequence Number8966585
Product Code LMH
UDI-Device Identifier07640173230045
UDI-Public7640173230045
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P170002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Lot NumberSEE B6
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/15/2024
Supplement Date Received by Manufacturer07/15/2024
Initial Report FDA Received Date08/13/2024
Supplement Report FDA Received Date08/23/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale